Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Pressure in chest, heart attack symptoms, no reason, low platelet count. Reason for attack ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I was hospitalized after intense pressure in my chest felt like a heart attack. I was admitted to the hospital for it, but no reason for the attack
could be found. Five weeks later, my platelet count is low. Could this be the result of a heart attack the hospital couldn't diagnose?
Posted Thu, 3 May 2012 in Heart Attack
Answered by Dr. Rhea Chanda 37 minutes later

Thanks for the query.

Low platelets are not usually associated with heart attacks.There are other cause of low platelet counts like infection,bleeding and clotting disorders,anemia,radiation,cirrhosis,cancers,B12 def, etc.
Most often its a incidental finding in the blood work.
If there is a significant decrease and decreasing further then extensive testing has to be done.

You might have experienced severe heartburn which would mimic a heart attack,since you already have history of GERD.If you had a normal EKG then you can safely rule out heart attack for now.However,if you have risk factors like smoking,hypertension etc then angina could be a cause of that attack.
So regular monitoring is necessary.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor